Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 31, NWS Norman, OK

December 15, 201413 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Dec 15, 2014, 1:42 PM CST for 13 counties in Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2014, 1:42 PM CST (19:42 UTC)
Expired
Dec 15, 2014, 6:00 PM CST
In force
4 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS74 KOUN 151942
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CST MON DEC 15 2014

OKZ004>006-009>011-014>017-021>023-160000-
/O.NEW.KOUN.WI.Y.0031.141215T1942Z-141216T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO
142 PM CST MON DEC 15 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING: NOW THROUGH EARLY THIS EVENING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH...GUSTING 45 TO 50 MPH.

* IMPACTS: TRAVEL MAY BECOME DIFFICULT ON AREA ROADS...ESPECIALLY
  IN HIGH PROFILE VEHICLES. LIGHTWEIGHT AND LOOSE OBJECTS MAY BE
  BLOWN ABOUT BY THE STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

AUSTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:29 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 15, 11:29 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1129 AM CST MON DEC 15 2014

.AVIATION...
18Z TAFS...
MVFR CEILINGS WILL GRADUALLY SCATTERED ACROSS NORTH CENTRAL
AND CENTRAL OKLAHOMA THIS AFTERNOON. OTHERWISE...SCATTERED TO
MAINLY CLEAR CONDITIONS WILL PREVAIL WITH GUSTY NORTHWEST WINDS.

&&

.PREV DISCUSSION... /ISSUED 523 AM CST MON DEC 15 2014/

DISCUSSION...
THE 12Z AVIATION DISCUSSION FOLLOWS....

AVIATION...
THE DEPARTING STORM SYSTEM...NOW CENTERED OVER E KS...WILL DRAG
AN AREA OF MVFR-LEVEL CLOUDS ACROSS N OK TODAY. OTHERWISE...EXPECT
VFR CONDITIONS THROUGH TOMORROW. BRISK W-NW WINDS WILL CAUSE
CROSSWIND PROBLEMS AT MOST OK AIRPORTS TODAY...BUT WILL GENERALLY
SHIFT MORE TOWARD NW AND DIMINISH THIS EVENING/TONIGHT.

PREV DISCUSSION... /ISSUED 410 AM CST MON DEC 15 2014/

DISCUSSION...
THE STRONG STORM SYSTEM THAT BROUGHT NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE REGION YESTERDAY IS NOW CENTERED OVER KANSAS.
ITS CIRCULATION IS QUITE EVIDENT ON SATELLITE AND RADAR IMAGERY.
THIS LOW WILL MOVE NORTHEAST...LEAVING BRISK NORTHWEST WINDS IN
ITS WAKE. AN AREA OF CLOUDINESS WILL COVER NORTHERN OKLAHOMA
THROUGH MOST OF THE DAY...ESPECIALLY CLOSE TO THE KANSAS BORDER.

COOLER WEATHER WILL REMAIN THROUGH THE WEEK. NO RAIN IS EXPECTED
UNTIL WEDNESDAY...WHEN THE NEXT STORM SYSTEM ORGANIZES OVER THE
SOUTHERN PLAINS.

MOISTURE IS FORECAST TO RETURN NORTHWARD ON WEDNESDAY...BRINGING
INCREASING CLOUDS...AND INCREASING RAIN CHANCES BY AFTERNOON. THE
HIGHEST CHANCES WILL BE OVER THE SOUTHEAST HALF OF OKLAHOMA.

AFTER WEDNESDAY...MODEL FORECASTS REMAIN DIVERGENT FROM EACH
OTHER. THIS LOWERS CONFIDENCE IN THE LAST FEW DAYS OF THE
FORECAST. IN ANY CASE...THERE IS A CHANCE OF RAIN THURSDAY THROUGH
FRIDAY NIGHT...AND THE RAIN MAY BE MIXED WITH SNOW FRIDAY
NIGHT...MAINLY NORTH OF I-40. THE WEEKEND LOOKS DRY AT THIS
POINT...BUT AS MENTIONED EARLIER...THIS IS BASED ON A LOW-
CONFIDENCE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  32  46  32 /   0   0   0  10
HOBART OK         55  30  48  33 /   0   0   0  10
WICHITA FALLS TX  58  34  51  37 /   0   0   0  10
GAGE OK           49  26  46  29 /   0   0   0  10
PONCA CITY OK     48  30  43  28 /   0   0   0   0
DURANT OK         57  36  49  34 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Dec 15, 11:25 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CST MON DEC 15 2014

OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1125 AM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SHOWERS AND AN ISOLATED THUNDERSTORM MAY OCCUR ACROSS FAR
SOUTHERN AND SOUTHEASTERN OKLAHOMA THURSDAY NIGHT INTO FRIDAY.
SEVERE STORMS WILL NOT OCCUR.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:12 PM CSTSpecial Weather StatementOUNCleveland, Lincoln, McClain33 min
Dec 14, 6:16 PM CSTSpecial Weather StatementOUNHughes29 min
Dec 14, 6:41 PM CSTSpecial Weather StatementOUNLincoln34 min
Dec 14, 6:42 PM CSTSpecial Weather StatementOUNMcClain33 min

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.